MAUDE Adverse Event Report: ST PAUL DELTEC; PORT A CATH

ST PAUL DELTEC; PORT A CATH
Model Number 21-4009-24
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical implantable ports|deltec port-a-cath port placed for chemo patient on (b)(6).Then reported catheter broke and leaked into the right atrium.Intervention was necessary through catheterization and it was extracted through the femoral artery.
 
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4).As a result of warning letter cms# (b)(4).No problems or issues were identified during this device history record review.Visual and functional tests were performed.The customer provided eight (8) pictures for review/evaluation: the pictures provided were reviewed and confirmed by visual observation that the catheter is broken, therefore it is concluded the confirmation reported.One unit was received for evaluation; the unit was returned decontaminated inside a plastic bag which was not its original package.The complainant returned unit was visually inspected at 12 in to 16 in under normal conditions of illumination.It was observed that the catheter was cut.The complaint was confirmed.It is likely that the product became damaged after it left the manufacturing site.The root cause was undetermined.Actions taken: incoming inspection pulled the component from ship to stock and will start monitoring with a sampling single to inspect by attribute in each received lot.A notification to production personnel about failure mode reported was conducted by quality engineer in order to create awareness about failure reported.

Brand Name
DELTEC
Common Device Name
PORT A CATH
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
david halverson
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key11957289
Report Number3012307300-2021-05708
Device Sequence Number1295469
Product Code LJT
UDI-Device Identifier10610586023750
UDI-Public10610586023750
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K830730
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2023
Device Model Number21-4009-24
Device Catalogue Number21-4009-24
Device Lot Number88X053
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer04/25/2023
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale
Patient Weight78 KG
Patient EthnicityHispanic